MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient sample tested for lithium (li) on a cobas pro c 503 analytical unit.The initial result was 1.28 mmol/l with a data flag.The repeat result was 0.00524 mmol/l with a data flag.The customer repeated the sample 5 times with results of 0.0173 mmol/l with a data flag, 0.0190 mmol/l with a data flag, 0.0183 mmol/l with a data flag, 0.0141 mmol/l with a data flag, and 0.0160 mmol/l with a data flag.The repeat results were reported outside of the laboratory.It is not clear which results were believed to be correct.The li reagent lot number was 59094201 with an expiration date of 30-sep-2023.
 
Additional Manufacturer Narrative
The customer performs qc daily with acceptable results.The investigation is ongoing.
 
Additional Manufacturer Narrative
The field service engineer checked the rinse water volume and reported everything is ok.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15991887
Report Number1823260-2022-04030
Device Sequence Number20332383
Product Code JJE
UDI-Device Identifier07613336121382
UDI-Public07613336121382
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown